	WORLD VETERINARY ASSOCIATION	
	CONGRESS 2024 – CAPE TOWN	
	RUVASA PROGRAM	
	DAY 1 - TUESDAY 16 APRIL	
07h00-08h30	Registration	
08h30-10h00	Opening / plenary session	
10 mins	Change venues	
10h10-10h45	Neonatal immunology it's not just the short-term health - exploring the long-term impact of the neonatal period on health and production. Victor Cortese	OPENING
10h45-11h30	Tea break	
11h30-12h15	A different prospective on respiratory immunology and pneumonia in cattle Victor Cortese	
	Questions	
10 mins	Change venues	
12h25-13h10	Changing the paradigm of post stress immune suppression Victor Cortese	I I I
	Questions	
13h10-13h40	Poster session 1	≥
13h30-14h30	Lunch	_ =
14h30-15h15	Designing vaccination programs for cattle using current immunologic concepts Victor Cortese	
	Questions	
10 mins	Change venues	
15h25-16h05	The rangeland microbiome and its benefits to ruminant productivity and health Louis G du Pisani	
	Questions	Z
16h05-16h40	Tea break	
16h40-17h25	The role of the vet in optimizing ruminant nutrition through high quality roughage, and how to identify poor quality silage Richardt Venter	NUTRITION
	Questions	
10 mins	Change venues	

17h25-18h10	The development and implementation of a passive disease reporting system by South African livestock veterinarians Danie Odendaal	DIAGNOSTICS
	The development and use of a cell phone application for early livestock disease identification and training of resource poor small scale livestock farmers in Southern Africa Danie Odendaal	
18h10-20h30	Welcome reception in Exhibition Hall	
101110-201130	DAY 2 - WEDNESDAY 17 APRIL	
08h00-08h45	The interface between veterinarians and medical practitioners within the context of one health Prof Dr Shabir Simjee	
	Questions	
10 mins	Change venues	~
08h55-09h40	Antimicrobial resistance: how practice records can aid in mitigating AMR Shaun Morris	ONE HEALTH AND AMR
	Face to face with AMR: under one health umbrella, VPPs in Uganda, join efforts to mitigate the risk Henry Busuulwa	
	Questions	
09h40-10h25	Tea break	Ψ
10h30-11h15	Are South African dairy producers ready to change to selective dry cow therapy? Inge-Marie Petzer	ONE
	One health at the project level: reducing the threat of rift valley fever through ecology, epidemiology and socio-economics Claudia Cordel	
	Questions	
10 mins	Change venues	
11h25-12h10	Towards attainable management of paratuberculosis in sheep Gareth Bath	
	First report of sporidesmin toxicity (facial eczema) in dairy cows South Africa – an economically important toxicity of pasture-based dairy cattle Anthony John Davis	S
	Questions	ASI
12h10-12h40	Poster session 2	В СШ
12h45-13h45	Lunch	ā
13h55-14h40	Cryptosporidium, the cryptic coccidium Johann Schroder	DEVELOPING DISEASES
	Acaricide resistance in ticks – are our dips still effective? Caryn L Shacklock	
	Questions)E

10 mins	Change venues	
14h50-15h35	A systematic approach to health & production in large commercial cattle feedlots in south africa part 1. Dirk Verwoerd	
	A systematic approach to health & production in large commercial cattle feedlots in south africa. Part 2. Dirk Verwoerd	o س
	Questions	μü
15h35-16h05	Tea break	
16h10-16h55	A novel production profile classification system for incoming calves that predicts feedlot growth performance Andy Hentzen	FEEDLOTS
	Low-stress cattle handling Andy Hentzen	
	Questions	
17h00	Free evening / industry events possible RuVASA dinner	
	DAY 3 - THURSDAY 18 APRIL	
08h00-08h45	Practical guidelines for selecting worm hardy sheep Alan D Fisher	
	Grazing management for worm management Gareth Bath	1
	Questions	ш
10 mins	Change venues	- D
08h55-09h40	Old molecules, new focus. Combining ivermectin, clorsulon, and nitroxynil to combat ivermectin- <i>resistant</i> barber's pole worms (Haemonchus spp.) In cattle. Luc Durel	ESISTAN
	Old molecule, new focus. Combining nitroxynil, clorsulon, and ivermectin to combat triclabendazole- <i>resistant</i> liver fluke (<i>fasciola hepatica</i>) in cattle. Luc Durel	ANTHELMINTIC RESISTANCE
	Questions	
09h40-10h25	Tea break	- H
10h30-11h15	Practical experiences on monitoring nematodes and anthelmintic resistance in northern Italy Anna Maurizio	ANT
	Addressing anthelmintic resistance in global small-stock flocks: exploring alternative strategies with moringa oleifera extracts in tropical regions Johannes A Dreyer	
	Questions	
10 mins	Change venues	
11h25-12h10	Trichomonas Dietmar Holm	
	Trichomonas discussion	DIAGNOSTICS

	Questions	
12h10-12h40	Poster session 3	
12h45-13h45	Lunch	
13h55-14h40	Proven performances for FMDV NSP antibody detection with the id screen® FMD NSP competitive ELISA Anne Calitz	RESEARCH ET AL
	Udder health trends in Kwa-Zulu natal Caryn L Shacklock	
	Questions	
10 mins	Change venues	
14h50-15h35	Comparative analysis of four diagnostic methods to detect fasciola species in naturally infected slaughter dairy cattle Munyaradzi C Marufu	
	Undervalued diagnostic tool – ruminant postmortem examinations Drieni D Claassen	
	Questions	
15h35-16h05	Tea break	ĽĽ.
16h10-16h55	Calf colostrum & sustainability- how do we drive improvement? Rachel mallet	-
	The haematology of South African angora goats: insights into swelling disease Sven Parsons	
	Questions	
18h00-24h00	Gala dinner - Gold restaurant	
	DAY 4 - FRIDAY 19 APRIL	
08h30-09h15	A collaborative model for a comprehensive primary animal health care, extension and training service to communal and emerging farmers in the eastern Cape Province, South Africa. Johann A van Rooyen	PRIMARY ANIMAL HEALTH CARE
09h25-10h10	Enhancing primary animal healthcare service delivery: collaborative roles of animal health technicians (AHTs) and veterinarians Johan Oosthuizen	
	Veterinarian-animal health technician collaboration for improved primary animal health care: experiences from a continued professional development program Nandipha Toyota Ndudane	
10h10-10h45	Tea break	Ϋ́
10h45-12h30	Experience and lessons learned setting up a PAHC facility in SA Neeve F Andrews	۲ AN
	Can we as ruminant veterinarians remain resilient and transform our industry and our businesses: the role of veterinary paraprofessionals to optimize animal health Olukayoda Paul Oluwadare	PRIMAF
12h30-13h15	Poster session 4	ł

13h15-14h15 Lunch	
-------------------	--